Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 1, 2021, 1:02 PM EDT for Miami-Dade County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 1:02 PM EDT (17:02 UTC)
- Expired
- Oct 1, 2021, 1:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WWUS82 KMFL 011702
SPSMFL
Special Weather Statement
National Weather Service Miami FL
102 PM EDT Fri Oct 1 2021
FLZ073-011730-
Inland Miami-Dade County FL-
102 PM EDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 130 PM EDT...
At 102 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northwest of Homestead General Airport, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
The Redland, Shark Valley Obs Tower and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2568 8056 2548 8058 2543 8078 2569 8083
TIME...MOT...LOC 1702Z 084DEG 8KT 2559 8064
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 1, 10:09 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 1, 10:09 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1009 AM EDT Fri Oct 1 2021 ...Morning Update... .UPDATE... Isolated to scattered showers and a few rumbles of thunder across the Atlantic coast this morning. Overall, with coverage and intensity forecast is on track. Convection should begin to clear from east to west through the afternoon and into the evening with the best rain chances residing along the Gulf Coast region. Otherwise, easterly/Atlantic onshore flow will continue to increase with gusty conditions developing along the Atlantic coast. && .PREV DISCUSSION... (Issued 714 AM EDT Fri Oct 1 2021) ..12z Aviation Update... AVIATION(12Z TAFS)... A few showers and maybe a rumble of thunder or two possible, especially PBI and FXE areas this morning. This should begin to focus more westerly across interior south Florida later this afternoon. At that time, APF will need to be monitored for convective potential, but for now covered with VCs. Otherwise, moderate easterly wind expected with the more gusty conditions expected during the daytime hours. VFR outside of convection. PREV DISCUSSION... (Issued 335 AM EDT Fri Oct 1 2021) SHORT TERM (Today through Saturday)... Sfc analyses show weak low pressure lingering the SE CONUS, while mid-level high pressure tries to hold its place over the northern half of the Florida peninsula. But models remain in fair agreement in gradually breaking down the ridge, as a decaying cold front approaches SoFlo from the western Atlantic. Pressure gradients will increase ahead of the FROPA and in combination with the high pressure to the north, will result in possible periods of breezy conditions today and Saturday. Latest solutions show the decaying frontal boundary reaching the southern tip of the peninsula, or just into the upper Keys by early Saturday. In terms of temperatures, seems this is not going to be a winter-preview type of FROPA, with values basically remaining within normals. Main impacts will be the aforementioned breezy NE winds and a very modest influx of instability. Also, expect a few marine showers streaming towards the east coast at times through the morning hours. Thunderstorm activity will be rather limited by unimpressive dynamic parameters this afternoon. But can not rule out a few storms affecting mainly the Gulf coast as daytime heating reaches its peak in the early afternoon hours. Best POPs will again reside over the western half of SoFlo, in the 30 percent range. Similar scenario on Saturday, although a little more subsidence, from high pressure building back in the wake of the FROPA, may keep POPs in the 20-25 percent range. Temperatures will continue hovering normals with afternoon highs in the mid-upper 80s. Morning lows should remain in the mid-upper 70s near the coast, and in the lower 70s for the interior. LONG TERM (Saturday Night through Thursday)... Saturday Night through Monday: Medium-range model guidance is in fairly good agreement from Saturday night through around Monday, depicting low/mid-level continental high pressure gradually shifting eastward from the southeastern CONUS into the western Atlantic waters as an upstream trough and attendant frontal boundary advance across the Mississippi Valley. South Florida will be under the southern periphery of the slowly modifying surface high, with easterly low-level winds and below average moisture content (PWs of 1.1 to 1.5 in) persisting across the area. The below average moisture/instability and large-scale subsidence (and related convective inhibition) will limit shower and thunderstorm development/coverage, with only isolated to widely scattered low- topped convection expected each day. Temperatures will be near normal, with highs in the upper 80s to near 90 (warmest interior and west) and lows in the upper 60s to middle 70s (warmest along the east coast). Tuesday through Thursday: By Tuesday, the above-mentioned large-scale trough will quickly amplify and evolve into a closed mid/upper-level low over portions of the Tennessee Valley in response to an upstream impulse diving southward across the Mississippi Valley. There are some notable differences amongst the global model solutions and their respective ensemble members regarding the strength of the cyclonic impulse and related evolution of the larger-scale closed low, though present indications are that the previously mentioned surface high will breakdown as a result and allow a low-level trough to migrate northwestward across the Bahamas -- remaining east of the Florida Peninsula. Again, there are some noteworthy differences amongst the model guidance regarding the evolution of this feature and its influence on the local weather. While this large-scale pattern will allow for an overall increase in moisture and instability across the region, global model guidance suggests that the deeper tropical moisture (related to the low-level trough) may remain confined to the east of South Florida (limiting the potential for locally heavy rainfall). With that said, there will still be some potential for the low-level mass response accompanying the closed mid/upper-level low over the SE CONUS to transport rich moisture poleward across South Florida in support of numerous showers and scattered storms. Generally light to moderate easterly winds will support the highest coverage of showers/storms over the Atlantic waters and east coast during the overnight/morning hours, transitioning to the interior and Gulf coast during the afternoon/evening hours. Temperatures will be near normal through the period, though a slight increase in dewpoints (lower to middle 70s) will support increasing apparent temperatures (lower to middle 90s). MARINE... Exercise Caution conditions are expected today over the Atlantic marine zones with increasing NE winds ahead of an approaching front. Swells may also increase, especially over the Palm Beach waters. Surf should begin to subside later this weekend and early next week. Otherwise, a rogue diurnally driven shower or thunderstorms may be possible, especially over the Gulf Stream in the Atlantic waters. BEACHES... Increasing NE winds will result in a High Risk of Rip currents for the Palm Beaches today, and remaining moderate for the rest of the east coast beaches. Additionally, swells will be on the increase, especially along the unprotected Palm Beach coast, which will contribute to the high risk conditions through early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 88 76 87 / 10 20 10 20 West Kendall 75 88 74 88 / 10 20 10 20 Opa-Locka 76 88 74 87 / 10 20 10 20 Homestead 76 86 74 86 / 10 20 20 20 Fort Lauderdale 78 87 76 86 / 10 20 10 20 N Ft Lauderdale 78 86 76 86 / 10 20 10 20 Pembroke Pines 75 87 74 86 / 10 20 10 20 West Palm Beach 75 87 74 87 / 10 20 10 20 Boca Raton 77 86 75 86 / 10 20 10 20 Naples 73 90 71 90 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Saturday evening for FLZ168. AM...None. GM...None. && Update/Aviation...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 1, 9:25 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 925 AM EDT Fri Oct 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 925 AM EDT Fri Oct 1 2021 ...High Risk of Rip Currents Along The Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: High risk of rip currents today for all the Palm Beaches. A moderate risk of rip currents also expected along the rest of the Atlantic beaches. Thunderstorms: Isolated to scattered showers and thunderstorms are possible across portions of South Florida, mainly near the coastal waters. Heavy rainfall, lightning, and gusty winds are the primary hazards. Waterspouts: A waterspout or two may be possible across the Atlantic waters through the afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An elevated risk of rip currents will remain in place through late week as a moderate onshore flow continues along the Atlantic Coast. Isolated to scattered showers and thunderstorms will gradually increase early next week. Cautionary marine conditions could become realized over the Atlantic waters this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Oct 1, 9:44 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
944 AM EDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM WATER SPOUT 9 ENE DANIA BEACH 26.09N 80.00W
10/01/2021 AMZ651 FL PUBLIC
A BRIEF WATERSPOUT WAS REPORTED OFFSHORE OF
FORT LAUDERDALE BEACH AS A GUSTY SHOWER
MOVED THROUGH THE AREA. SEVERAL SOCIAL MEDIA
POSTS CONTAINED IMAGES OF A SMALL WATERSPOUT
AND AN ASSOCIATED SPRAY RING.
&&
HADISpecial weather statement, Oct 1, 11:32 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Miami FL
1132 AM EDT Fri Oct 1 2021
FLZ071>074-011615-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1132 AM EDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 1215 PM EDT...
At 1132 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar Parkway And University Drive, or near Pembroke Pines, moving
west at 20 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Miami
Gardens, Weston, Cooper City, West Park, Royal Palm Ranches, Sunshine
Acres, Intersection I-75 And Griffin Road, Country Club, Miramar
Parkway And University Drive, Hard Rock Stadium, Intersection Krome
And U.S. 27, Pine Island Ridge, Palm Springs North and Pembroke Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2602 8017 2592 8022 2596 8052 2618 8039
TIME...MOT...LOC 1532Z 104DEG 16KT 2600 8028
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Oct 1, 1:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
102 PM EDT Fri Oct 1 2021
FLZ073-011730-
Inland Miami-Dade County FL-
102 PM EDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 130 PM EDT...
At 102 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northwest of Homestead General Airport, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
The Redland, Shark Valley Obs Tower and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2568 8056 2548 8058 2543 8078 2569 8083
TIME...MOT...LOC 1702Z 084DEG 8KT 2559 8064
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:07 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 65 hr |
| Oct 1, 10:50 AM EDT | Special Marine Warning | MFL | 40 min | |
| Oct 1, 11:32 AM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Oct 1, 12:18 PM EDT | Special Marine Warning | MFL | 15 min | |
| Oct 1, 1:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Oct 1, 1:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 1, 1:57 PM EDT | Special Marine Warning | MFL | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.